# SDR CA100101004

- Difficulty date: December 30, 2009
- Submitted: January 19, 2010
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 21,872 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: 4091709001
- Condition: Damaged
- Location: Lt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE SHUT DOWN DURING CRUISE DUE LT ENGINE POWER (MANIFOLD PRESSURE) LOSS.  AIRCRAFT LANDING NORMAL ON ONE ENGINE.  MAINTENANCE FOUND THE LT TURBOCHARGER COMPRESSOR BLADES WITH EVIDENCE OF FOD ON ALL BLADES AND COMPRESSOR PARTIALLY SEIZED, TWO BLADES HAVE MATERIAL MISSING, ONE BLADE HAS APPROX 1/4 INCH OF O/B BLADE LEADING EDGE SEPARATED AND SECOND BLADE WITH APPROX 1/2 IN BY 1/4 IN PIECE OF O/B LE MISSING.  ALSO FOUND COMPRESSOR HOUSING INDICATING BLADE LE CONTACT AROUND 360 DEG OF HOUSING.  COMPRESSOR SHAFT ALSO HAS EXCESSIVE RADIAL PLAY.  ENGINE INDUCTION PATH, ALL CYLINDERS BOROSCOPED AND ALL CYLINDER COMPRESSIONS CHECKED WITHIN LIMITS AND NO EVIDENCE OF METAL CONTAMINATION FOUND.  MAIN OIL FILTER INSPECTION, TURBOCHARGER REPLACEMENT AND ENGINE OPERATION CHECKS STILL TO BE COMPLETED PRIOR TO AIRCRAFT RELEASE FOR SERVICE. (TC NR 20100101004)
